Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 23, NWS Brownsville, TX

February 21, 2014

NWS Brownsville, TX issued this small craft advisory at Feb 21, 2014, 1:46 AM CST. It took effect at Feb 21, 2014, 5:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 1:46 AM CST (07:46 UTC)
In effect from
Feb 21, 2014, 5:00 AM CST
Expired
Feb 22, 2014, 12:00 AM CST
In force
19 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 11:53 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Feb 20, 11:53 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 PM CST THU FEB 20 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDITIONS NOW AS A FRONT COMPLETES ITS JOURNEY
THROUGH THE CWA. HIGH CIRRUS AT PLAY AS WELL. LIGHT TO MODERATE
NORTHEAST WINDS WILL TAKE HOLD THROUGH DAWN...ONLY TO VEER GENTLY
TO NORTHEAST TODAY AND THEN TO EAST TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 531 PM CST THU FEB 20 2014/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...PREFRONTAL TROUGH HAS CLEARED ALL BUT KBRO...WHICH
STILL HAS WINDS FROM THE SOUTH. WINDS AT KBRO WILL SHIFT NORTH BY
01Z. THE FRONT WILL ARRIVE LATER THIS EVENING...WITH A SURGE OF
NORTHERLY WINDS 15G25KTS. THE NORTH WINDS WILL CONTINUE THROUGH
THE NIGHT BEFORE RELAXING JUST AFTER SUNRISE. SKIES REMAIN CLEAR
THROUGH THE NEXT 24 HOURS. WINDS WILL TURN TO THE NORTHEAST AND
EAST TOMORROW AS HIGH PRESSURE SWEEPS BY TO THE NORTH.

PREV DISCUSSION... /ISSUED 201 PM CST THU FEB 20 2014/

SHORT TERM /NOW THROUGH FRIDAY NIGHT/...SURFACE DRY LINE HAS MOVED
THROUGH THE WESTERN HALF OF THE CWA THIS AFTERNOON AND THE COLD
FRONT ACROSS SOUTH CENTRAL TEXAS IS MOVING SOUTHWARD WITH CONVECTION
CONTINUING TO DEVELOP ACROSS SOUTHEAST TEXAS. WINDS HAVE DIMINISHED
ACROSS MOST OF THE CWA EXCEPT ACROSS THE COASTAL SECTIONS. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ACROSS THE LOWER TEXAS COAST
AS THE DRY LINE CONTINUES MOVING EASTWARD AHEAD OF THE COLD FRONT.

THE COLD FRONT WILL MOVE THROUGH THE NORTHERN PORTIONS OF THE CWA
EARLY THIS EVENING AND THE REST OF THE CWA TONIGHT BRINGING COOLER
AIR ACROSS THE RIO GRANDE VALLEY. THE STRONG LOW LEVEL INVERSION
ACROSS THE AREA SHOULD KEEP A CAP ON SHOWERS FROM DEVELOPING ACROSS
THE RIO GRANDE VALLEY WITH FRONTAL PASSAGE BUT CANNOT RULE OUT SOME
ISOLATED CONVECTION ACROSS THE COASTAL SECTIONS. HIGH PRESSURE WILL
SETTLE INTO SOUTH TEXAS FRIDAY BUT AN ONSHORE FLOW WILL RETURN FRI
NIGHT AS THE SURFACE RIDGE MOVES QUICKLY EASTWARD.

LONG TERM /SATURDAY THROUGH THURSDAY NIGHT/...LIGHT TO MODERATE
SOUTHEAST WINDS DEVELOP ON SATURDAY AS SURFACE HIGH PRESSURE MOVES
FARTHER EAST. THE SOUTHEASTERLY FLOW ALSO ALLOWS LOW LEVEL MOISTURE
TO INCREASE ACROSS THE REGION BEGINNING ON SATURDAY. ZONAL FLOW
ALOFT WITH MID LEVEL CAPPING WILL MAINTAIN SUBSIDENCE ACROSS THE RIO
GRANDE VALLEY AND DEEP SOUTH TEXAS THROUGH THE WEEKEND. ABUNDANT
SUNSHINE WILL ALLOW WARMING TEMPERATURES ON SATURDAY AND SUNDAY.
HIGH TEMPERATURES ON SATURDAY WILL RANGE FROM THE LOWER 70S ALONG
THE COAST...THE UPPER 70S/AROUND 80 IN THE VALLEY AND THE LOWER 80S
ACROSS THE WEST. OVERNIGHT LOW TEMPERATURES SATURDAY NIGHT WILL BE
IN THE 60S. SUNDAY WILL BE THE WARMEST DAY AS WINDS AT 700/850MB
SUNDAY AFTERNOON SHOULD PROVIDE VERY WARM CONDITIONS ACROSS THE
AREA. MAX TEMPERATURES SUNDAY AFTERNOON WILL BE A HANDFUL DEGREES
WARMER THAN SATURDAY WITH HIGHS RANGING FROM THE MID 70S AT THE
BEACHES TO THE UPPER 80S/NEAR 90 IN THE WEST. THE INCREASING LOW
LEVEL MOISTURE WILL ALSO LEAD TO THE DEVELOPMENT OF SEA FOG ALONG
THE COAST AND PATCHY RADIATIONAL FOG INLAND SATURDAY NIGHT AND AGAIN
SUNDAY NIGHT.

DEEP LAYER MOISTURE INCREASES ACROSS DEEP SOUTH TEXAS ON MONDAY.
PRECIPITABLE WATER VALUES INCREASE TO 1.50 TO 1.60 INCHES ACROSS THE
AREA BY MONDAY AFTERNOON. THE GFS CONTINUES TO SUGGEST OF WEAK FRONT
WILL MOVE INTO THE REGION ON MONDAY WHILE THE ECMWF KEEPS THE FRONT
WELL NORTH OF THE AREA. CONFIDENCE IS LOW THAT A FRONT WILL MOVE
THROUGH THE AREA AS THE GFS IS INDICATING DUE TO THE ZONAL FLOW.
WILL MAINTAIN A BLEND OF THE MODELS AND SHOW WINDS BECOMING EAST ON
MONDAY. WILL ALSO KEEP THE INHERITED POP FORECAST INTACT FOR MONDAY
INTO TUESDAY DUE TO THE INCREASING MOISTURE AND A POSSIBLE WEAK
FRONT IN THE AREA. OVERNIGHT LOW TEMPERATURES SUNDAY NIGHT AND
MONDAY NIGHT WILL BE 60S. HIGH TEMPERATURES WILL BE IN THE UPPER 70S
TO THE LOW 80S MONDAY AND TUESDAY. RADIATIONAL AND ADVECTION FOG
REMAINS POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY NIGHT.
AN UNSETTLED WEATHER PATTERN DEVELOPS ON WEDNESDAY AS BOTH THE
GFS/ECMWF SHOWS A COLD FRONT MOVING THROUGH THE RIO GRANDE VALLEY ON
WEDNESDAY. HOWEVER...TIMING BETWEEN THE TWO MODELS DIFFER SLIGHTLY
WITH THE ECMWF ABOUT 6 HOURS FASTER THAN THE GFS. COASTAL
TROFINESS MAY DEVELOP LATE WEDNESDAY EVENING INTO THURSDAY
RESULTING IN LINGER CLOUDS AND RAIN CHANCES THROUGH THURSDAY
NIGHT.

MARINE...TONIGHT THROUGH FRIDAY NIGHT...SEAS WERE NEAR 5 FEET WITH
SOUTH WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS AFTERNOON. WINDS
WILL SHIFT TO THE NORTH AND INCREASE ACROSS THE COASTAL WATERS
TONIGHT AS THE COLD FRONT MOVES OFFSHORE THE LOWER TEXAS COAST
THIS EVENING. STRONG NORTH TO NORTHEAST WINDS WITH A FEW GUSTS TO
NEAR GALE FORCE WILL PREVAIL ACROSS THE WESTERN GULF TONIGHT INTO
FRIDAY MORNING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE
LAGUNA MADRE AND OFFSHORE WATERS TONIGHT AND WILL GO AHEAD AND
EXTEND SCA THROUGH FRIDAY MORNING. WINDS AND SEAS WILL DIMINISH
FRIDAY AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO RELAX FRIDAY
AS HIGH PRESSURE SETTLES ACROSS SOUTH TEXAS. MODERATE NORTHEAST
WINDS FRI AFTERNOON WILL VEER TO THE SOUTHEAST FRI NIGHT AS THE
SURFACE RIDGE BEGINS TO MOVE EASTWARD.

SATURDAY THROUGH MONDAY NIGHT...LIGHT TO OCCASIONALLY MODERATE
SOUTHEAST WINDS WILL PREVAIL ALONG THE LOWER TEXAS COASTAL WATERS
THROUGH THE WEEKEND. WINDS EXPECTED TO BECOME A LITTLE MORE EASTERLY
MONDAY AND MONDAY NIGHT. LOW TO MODERATE SEAS WILL PERSIST ACROSS
THE LOWER TEXAS GULF WATERS THROUGH THE PERIOD. AREAS OF SEA FOG
LIKELY TO DEVELOP ALONG THE COAST AND ACROSS THE LAGUNA MADRE EACH
NIGHT AND LINGERING THROUGH THE MID MORNING HOURS EACH DAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST FRIDAY FOR GMZ130-132-135-
     150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68
Hazardous weather outlook, Feb 20, 3:49 PM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CST THU FEB 20 2014

TXZ248>257-212200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
349 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES
TODAY...BECOMING A HIGH RISK TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK FOR RIP CURRENT WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-212200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
349 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMALL CRAFT ADVISORIES GO INTO EFFECT AT MIDNIGHT TONIGHT AS THE
NEXT COLD FRONT APPROACHES. WINDS WILL INCREASE TO 25 KNOTS WITH
GULF WATERS REACHING 6 TO 10 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH NOON FRIDAY FOR WINDS
OF 20 KNOTS AND HIGHER SEAS.

THE NEXT COLD FRONT EXPECTED ON WEDNESDAY WILL BRING ANOTHER ROUND
OF STRONG NORTH WINDS...LIKELY BRINGING MORE SMALL CRAFT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:46 AM CSTGale WarningBRO3 hr

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.